# SDR 2011FA0000489

- Difficulty date: July 23, 2011
- Submitted: July 27, 2011
- Operation: General aviation
- Aircraft: N38AW
- Make and model: Piper J5A
- Aircraft serial: 5218
- Aircraft time: 2,725 hours
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 30452L
- Condition: Fractured
- Location: Mlg
- Part time: 2,725 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LT MLG VEE FAILED ON BOTH STRUT TUBES APPROX .5" ABOVE SUPPORT ANGLES ON AXLE CLUSTER.  IT APPEARS FROM VISUAL INSP THAT BOTH STRUT TUBES MAY HAVE HAD PREVIOUS STRESS FRACTURES PRIOR TO FAILURE DUE TO DARK CRACK WORKING INDICATIONS ADJACENT TO SHINY FRESH CRACK INDICATIONS.  THIS AREA IS LIKELY TO BE COVERED BY FABRIC (LANDING GEAR VEE ASSY) AND MAY BE DIFFICULT TO INSPECT DURING ROUTINE AND ANNUAL INSPECTION.
